MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 5MM SELF DRILLING TAP,; TAP, BONE

DEPUY SPINE INC VIPER2 5MM SELF DRILLING TAP,; TAP, BONE
Model Number 286715500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the surgeon was tapping over a wire into very sclerotic bone on the concave side of a scoliotic curve.The tap began "squeak" and became hard to turn.Suddenly it began to spin freely as we noticed that it had broken in the bone.The surgeon then "retrieve" the wire from the bone and determined that it would be more detrimental to retrieve the broken component than it would be to simply leave it in.Was surgery delayed due to the reported event? yes.Action taken when event occurred? none - determined to be more invasive to retrieve piece.Was procedure successfully completed? yes.Were fragments generated? yes.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences? unknown.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required? unknown.Is the patient part of a clinical study? unknown.

Brand Name
VIPER2 5MM SELF DRILLING TAP,
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8244937
Report Number1526439-2019-51228
Device Sequence Number1912406
Product Code HWX
UDI-Device Identifier10705034214078
UDI-Public(01)10705034214078
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715500
Device Catalogue Number286715500
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2018
Initial Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1